MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal covered stent was to be implanted in the esophagus to treat a 4cm malignant esophageal stenosis during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, while attempting to deploy the stent, the delivery system encountered resistance and became stuck as 70% of the stent was deployed.Subsequently, the stent was removed from the patient partially covered by the deployment suture with the use of a snare.Upon removal of the device, it was noted that the deployment suture was twisted and knotted, and the stent cover was damaged.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal covered stent was to be implanted in the esophagus to treat a 4cm malignant esophageal stenosis during a stent placement procedure performed on april 15, 2024.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, while attempting to deploy the stent, the delivery system encountered resistance and became stuck as 70% of the stent was deployed.Subsequently, the stent was removed from the patient partially covered by the deployment suture with the use of a snare.Upon removal of the device, it was noted that the deployment suture was twisted and knotted, and the stent cover was damaged.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name is (b)(6) hospital.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf device code a04 captures the reportable event of stent cover damaged.Imdrf impact code f2301 captures the use of a snare to remove the stent.Block h11: an ultraflex esophageal delivery system was received for analysis; the stent was not returned.No problems with the delivery system were noted during visual inspection.The reported events of stent partially deployed, stent deployment suture knotted, and stent cover damaged/defective were not confirmed.Analysis of the available information, product analysis of the returned device, and product record review were unable to identify any evidence of the alleged problems.There is no indication of what the customer reported because the stent was not returned.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name is (b)(6) hospital.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf device code a04 captures the reportable event of stent cover damaged.Imdrf impact code f2301 captures the use of a snare to remove the stent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19269464
Report Number3005099803-2024-02140
Device Sequence Number15310925
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public08714729716150
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2025
Device Model NumberM00513730
Device Catalogue Number1373
Device Lot Number0031308900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight55 KG